Kentucky, 2015

Hail and Damaging Winds in Kentucky, May 26 to 27, 2015

May 26 to 27, 2015 · NWS LMK · 14 events in 8 counties and zones

The combination of a warm, humid air mass an approaching cold front to the northwest of the area produced scattered strong to severe thunderstorms during the afternoon and evening hours May 26 and May 27.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

The combination of a warm, humid air mass an approaching cold front to the northwest of the area produced scattered strong to severe thunderstorms during the afternoon and evening hours May 26 and May 27.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 26, 1:33 PM CST, 24 minutes earlier.

Area forecast discussion, May 26, 1:33 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT Tue May 26 2015

.SHORT TERM (Now through Wednesday Night)...
Issued at 311 PM EDT Tue May 26 2015

Widespread showers and scattered thunderstorms have developed this
afternoon ahead of a negatively tilted shortwave rotating up through
the mid Mississippi River Valley. Atmosphere is moderately unstable,
however mid level inversion evident on NAM soundings and verified by
AMDAR is limiting updrafts above 15-20 K feet. Mid level lapse rates
are expected to remain weak through the afternoon/evening.

Showers and storms will continue to lift NNE as the entire focus
shifts slowly east through the evening. Storms are already shutting
off from the west as a subtle front moves through the region and
subsidence behind the wave takes over. So, will hold onto
categorical pops east of I-65 through around sunset.

Expecting a pretty quiet overnight, although an isolated shower or
storm may scoot along and north of the I-64 corridor around and just
after Midnight. This would associated with another weaker PV anomaly
scooting through the flow. Expect lows in the mid and upper 60s as
SW winds stay up just a bit. There is some concern for fog potential
given the moist low level airmass and lighter winds. However,
stratocu deck has potential to develop which would be another
limitng factor. Overall, confidence is too low to include mention at
this time.

Wednesday morning should start out mostly dry with any isolated to
widely scattered showers (iso-storm) confinded to our far south and
east. Our NW half of the CWA should stay dry through the morning and
most of the afternoon, with partly cloudy skies and a steady SW
wind. With decent heating, expect temps to rise into the low and mid
80s.

By Wednesday afternoon, another disturbance passes through the SW
flow and should be able to initiate scattered to numerous storms
across our NW. Actually more impressed with isolated severe chances
across southern IN tomorrow afternoon as atmposphere should be more
unstable than today. Flow will still be weak, although just marginal
enough for perhaps some organization. This wouldn't be a widespread
threat, but a few instances of gusty winds or hail seem possible.

Scattered showers and storms should hang around mainly across the
northern CWA through the Wednesday evening hours with lows in the
low and mid 60s.

.LONG TERM (Thursday through Tuesday)...
Issued at 310 PM EDT Tue May 26 2015

Wet. That's all you need to know about the extended forecast. OK, if
not wet, then at least the chance of wet...for every 12-hour period
through day 7. I will concede that for Thursday night the precip
chances will only be down in the southeast part of our area (near
Lake Cumberland), but otherwise, the forecast is a broken record.

On the plus side, despite the persistent chance for rain, the chance
for excessive rain, and severe weather, for that matter, do not look
impressive.  The overall upper air pattern through the period keeps
an elongated positively tilted trof to our west, but close enough
for the Ohio and Tennessee Valleys to receive showers or low-end
thunderstorms as short waves ride through to the north.  There are
hints by the second half of the weekend into early next week of a
trof digging down into the southern Mississippi Valley. This could
give the area the best chance for significant convection, but this
far out, it is only worthy of mention.

Despite the persistent rain chances, the overall rainfall totals
expected for the entire week are only on the order of 1.5 to 2.5
inches, so no widespread river or flooding issues are anticipated.
Of course, the usual caveat of any individual storm being capable of
producing isolated heavy rains still applies.  Probability-wise,
chances are only in the 30-50% range...not because it won't occur,
but because when it rains, coverage will be spotty.

As far as temperature go, highs will be in the 80s through Saturday,
then in the upper 70s to lower 80s for the remainder of the period.
Lows will be in the 60s.

&&

.AVIATION (18Z TAF Update)...
Updated 122 PM EDT Tue May 26 2015

Focus continues to be on thunderstorm coverage through the
afternoon. Sct-Num coverage has developed in an unstable environment
ahead of an upper disturbance. Expect on and off rounds through the
afternoon. Ceilings will stay just above the VFR/MVFR threshold
(outside of any t-storms) with a strong south wind between 15 and 20
mph, gusting up around 30 mph.

Timing at SDF: Rounds of showers/T-storms between 2-7 PM. Brief MVFR
or IFR Vis. Another round of VCTS around midnight possible.

Timing at LEX: Rounds of showers/T-storms between 2-8 PM. Brief MVFR
or IFR vis. Another round of VCTS after midnight possible.

Timing at BWG: Rounds of showers/T-storms bewteen 2-5 PM EDT. Brief
MVFR or IFR vis.

Winds will subside toward sunset and models are suggesting that MVFR
ceilings will be possible. Depending on how showers/storms evolve
today, patchy fog could develop as well tonight if winds are calm.

Forecast Confidence
======================
Ceilings:   Medium
Visibility: Medium
Winds:      High
T-storm:    Medium

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........BJS
Long Term.........JBS
Aviation..........BJS
Hazardous weather outlook, May 26, 1:57 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT TUE MAY 26 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-272000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
357 PM EDT TUE MAY 26 2015 /257 PM CDT TUE MAY 26 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH AROUND SUNSET. HEAVY
RAINFALL...GUSTY WINDS UP TO 45 MPH AND...OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS.

AN ISOLATED THUNDERSTORM WILL AGAIN BE POSSIBLE AROUND AND JUST
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE WEDNESDAY
AFTERNOON INTO THE EVENING IN AN UNSTABLE AIRMASS. SOME OF THE
STORMS MAY BECOME STRONG WITH GUSTY WINDS...SOME HAIL...HEAVY
RAINFALL... AND CLOUD TO GROUND LIGHTNING.

SCATTERED STORMS ARE EXPECTED TO CONTINUE OFF AND ON THURSDAY
THROUGH SUNDAY AS AN UNSETTLED WEATHER PATTERN CONTINUES. ANY
STORM WILL BE CAPABLE OF FREQUENT LIGHTNING...HEAVY
RAINFALL...AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/JBS

In the hours before

Special weather statement, May 26, 11:57 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM EDT TUE MAY 26 2015

KYZ045-046-053-054-064-065-261825-
GREEN KY-LARUE KY-MARION KY-NELSON KY-TAYLOR KY-WASHINGTON KY-
157 PM EDT TUE MAY 26 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GREENSBURG...AND MOVING
NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GINSENG AND MAPLE...
  ATTILLA AND GLEANINGS...
  RAYWICK...
  DANT AND SAINT FRANCIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3739 8566 3742 8565 3742 8567 3779 8552
      3776 8531 3736 8553
TIME...MOT...LOC 1757Z 208DEG 34KT 3742 8559

JDG
Special weather statement, May 26, 12:07 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT TUE MAY 26 2015

INZ076-084-261835-
CRAWFORD IN-ORANGE IN-
207 PM EDT TUE MAY 26 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLISH...AND MOVING NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  ENGLISH...
  PINE VALLEY AND YOUNGS CREEK...
  CHAMBERSBURG AND REGO...
  STAMPERS CREEK AND MAHAN CROSSING...
  BROMER AND PUMPKIN CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3869 8631 3842 8632 3822 8647 3825 8657
      3827 8657 3827 8662 3869 8649
TIME...MOT...LOC 1807Z 210DEG 34KT 3840 8649

JDG
Special weather statement, May 26, 12:29 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT TUE MAY 26 2015

KYZ037-042-261900-
BOURBON KY-HARRISON KY-
229 PM EDT TUE MAY 26 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CYNTHIANA...AND MOVING NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  POINDEXTER AND BRECKINRIDGE...
  ODDVILLE AND GARNETT...
  VENUS AND KELAT...
  CLAYSVILLE AND SUNRISE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3837 8419 3837 8418 3826 8427 3829 8444
      3832 8444 3858 8431 3858 8421 3857 8419
      3856 8420 3855 8416 3851 8418 3848 8415
      3847 8411
TIME...MOT...LOC 1829Z 208DEG 29KT 3837 8432

JDG
Special weather statement, May 26, 12:34 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 PM EDT TUE MAY 26 2015

INZ078-079-092-KYZ030-031-261905-
CLARK IN-JEFFERSON KY-JEFFERSON IN-OLDHAM KY-SCOTT IN-
234 PM EDT TUE MAY 26 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF PROSPECT...AND MOVING NORTHEAST
AT 40 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PROSPECT...
  SCOTTSBURG...
  JEFFERSONVILLE...
  NEW MARKET AND OTISCO...
  MARYSVILLE AND NABB...
  LEXINGTON...
  SWANVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3827 8558 3827 8578 3834 8578 3836 8576
      3838 8579 3877 8583 3881 8580 3883 8573
      3882 8570 3883 8568 3882 8563 3886 8561
      3887 8552
TIME...MOT...LOC 1834Z 209DEG 34KT 3848 8566

JDG
Special weather statement, May 26, 1:04 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
304 PM EDT TUE MAY 26 2015

INZ079-092-KYZ031-032-261935-
CLARK IN-JEFFERSON IN-OLDHAM KY-TRIMBLE KY-
304 PM EDT TUE MAY 26 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...AND MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BEDFORD...
  MADISON...
  MILTON AND MONITOR...
  BROOKSBURG AND RINGWALD...
  MANVILLE AND CHINA...
  CANAAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE.
STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3883 8520 3871 8523 3874 8526 3873 8532
      3865 8525 3850 8529 3850 8531 3846 8535
      3844 8533 3842 8533 3842 8546 3892 8549
      3892 8521
TIME...MOT...LOC 1904Z 208DEG 35KT 3865 8536

JDG
Special weather statement, May 26, 1:30 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE MAY 26 2015

KYZ033-262000-
HENRY KY-
330 PM EDT TUE MAY 26 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW CASTLE...AND MOVING NORTHEAST AT 40 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW CASTLE...
  TURNERS STATION AND LACIE...
  PORT ROYAL...

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3857 8507 3858 8504 3857 8501 3856 8500
      3835 8520 3835 8527 3839 8531 3846 8534
      3850 8531 3849 8528 3859 8517 3860 8508
TIME...MOT...LOC 1930Z 208DEG 37KT 3851 8519

RAS

The radar

The Louisville radar (KLVX), 113 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Metcalfe

When
May 26, 1:57 PM CST
Where
Metcalfe County, 1.38 mi N of Edmonton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.000, -85.600

The Metcalfe Emergency Manager reported that a tree split and fell onto a house. Several other trees and multiple large limbs also down in the area.

Thunderstorm Wind, Adair

When
May 26, 2:40 PM CST
Where
Adair County, 2.07 mi S of Cane Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.150, -85.320

Trees were reported down across the area by the public.

Thunderstorm Wind, Boyle

When
May 26, 4:05 PM EST
Where
Boyle County, 2.14 mi SSW of East Needmore
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.620, -84.740

Kentucky department of highways reported trees down on KY-150.

Thunderstorm Wind, Boyle

When
May 26, 4:05 PM EST
Where
Boyle County, 1.09 mi W of Hedgeville
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.630, -84.700

An official with the Kentucky department of highways reported trees down on KY-52 near KY-1273. Also, 1 tree was reported down on Goss Pike Road.

Thunderstorm Wind, Metcalfe

When
May 26, 3:10 PM CST
Where
Metcalfe County, 0.88 mi NW of Gascon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
37.010, -85.580

The Metcalfe county Emergency Manager reported several trees down across eastern Metcalfe county. There was structural damage reported to one house.

Thunderstorm Wind, Harrison

When
May 26, 6:15 PM EST
Where
Harrison County, 1.08 mi E of Leesburg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.300, -84.400

A law enforcement official reported trees down near Allen Pike Road and Leesburg Newtown Road.

Hail, Jefferson

When
May 27, 1:07 PM EST
Where
Jefferson County, 1.09 mi E of Sylvania
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.150, -85.850

A broadcast meteorologist relayed a report of 1 inch diameter hail.

Hail, Bullitt

When
May 27, 1:25 PM EST
Where
Bullitt County, 0.88 mi NE of Shepherdsville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.990, -85.710

The Bullitt County emergency manager reported hail up to nickel size in diameter.

Thunderstorm Wind, Jefferson

When
May 27, 1:50 PM EST
Where
Jefferson County, 0.69 mi N of Jeffersontown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.210, -85.570

A law enforcement official reported multiple trees down across the city.

Thunderstorm Wind, Jefferson

When
May 27, 1:50 PM EST
Where
Jefferson County, 0.88 mi NW of Jeffersontown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
38.210, -85.580

A broadcast media meteorologist relayed a report of a falling tree that damaged a garage on Harmony Drive in Jeffersontown.

Hail, Jefferson

When
May 27, 1:55 PM EST
Where
Jefferson County, 1.29 mi WSW of St Regis Park
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.220, -85.570

A law enforcement official reported 1 inch diameter hail.

Thunderstorm Wind, Jefferson

When
May 27, 1:59 PM EST
Where
Jefferson County, 1.09 mi E of Strathmoor Vlg
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
38.220, -85.580

A broadcast media meteorologist relayed a report of a tree falling on a car at Sam Swope car dealership.

Hail, Edmonson

When
May 27, 1:10 PM CST
Where
Edmonson County, 1.38 mi S of Huff
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.230, -86.370

A trained spotter reported hail up to 3/4 inch diameter.

Thunderstorm Wind, Warren

When
May 27, 1:20 PM CST
Where
Warren County, 0.88 mi NE of Hadley
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.060, -86.610

A public report was received of trees down due to severe thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575916, 575917, 575918, 575919, 575920, 575921, 569582, 569585, 569586, 569587, 569588, 569589, 569583, 569584.